MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL DETACHMENT HANDLE; HCG, KRD
Model Number SCH1
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2021-02731.3005168196-2021-02732.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior communicating artery using penumbra smart coils (smart coil) and penumbra smart coil detachment handles (handle).During the procedure, the physician advanced a smart coil to the target vessel and attempted to detach it using the handle; however, the smart coil failed to detach.The physician then attempted to manually detach the smart coil but, the coil still failed to detach.Therefore, the smart coil was removed.Subsequently, the same issue occurred with another smart coil.It was reported that attempts were made to detach the smart coils with two different handles.The procedure was completed using two additional smart coils and the second handle.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, the device was not returned for evaluation.Therefore, without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.This report is associated with mfr report numbers: 1.3005168196-2021-02731.2.3005168196-2021-02732 h3 other text : placeholder.

Brand Name
PENUMBRA SMART COIL DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12921118
Report Number3005168196-2021-02733
Device Sequence Number20079368
Product Code HCG
UDI-Device Identifier00814548016139
UDI-Public00814548016139
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCH1
Device Catalogue NumberSCH1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2021
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Date Report Sent to FDA01/01/2005